Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287086] of Hubert Bray

Papers Published

  1. Bray, H; Finster, F, Curvature estimates and the Positive Mass Theorem, Communications in Analysis and Geometry, vol. 10 no. 2 (2002), pp. 291-306 [arXiv:math/9906047v3]
    (last updated on 2017/11/24)

    Abstract:
    The Positive Mass Theorem implies that any smooth, complete, asymptotically flat 3-manifold with non-negative scalar curvature which has zero total mass is isometric to (ℝ3 δij). In this paper, we quantify this statement using spinors and prove that if a complete, asymptotically flat manifold with non-negative scalar curvature has small mass and bounded isoperimetric constant, then the manifold must be close to (ℝ3, δij), in the sense that there is an upper bound for the L2 norm of the Riemannian curvature tensor over the manifold except for a set of small measure. This curvature estimate allows us to extend the case of equality of the Positive Mass Theorem to include non-smooth manifolds with generalized non-negative scalar curvature, which we define.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320